Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

(keep in mind i'm on day 44 or so of accutane, 60mg)

i normally shave my face/neck and every 1-3 days, and i dont wait much longer or my hairs get ingrown or cause serious razor burn..but if i stick with the regimen, every other day, and shower first and use gel and shave with the grain then i get minimal irritation.

about 2 weeks ago i was out of town and i didnt shave for upwards of 5 or 6 days, my stubble caused very large red (pimples?) lesions and i had very itchy razor burn...i shaved around the 7th day and the itchiness was gone but there was still many large red cyst-like headless marks all over my neck and jawline.

since then i've been still shaving every other day, no irritation, but the marks are still ALL over my neck and they're getting flat. i'm afraid that they're going to scar or leave serious redmarks because everytime i shave i'm sure it prevents them from healing, and if i DONT shave, hair will grow back causing more problems and starting the cycle again.

2 weeks ago i had maybe 1 or 2 small pimples and my neck, now my jaw and neck are covered in huge red marks/lesions...am i fucked?

someone please give suggestions, im out of luck, i dont see my derm until the 24th.

Share this post


Link to post
Share on other sites

i get those sometimes if i let my hair grow too long and its itchy.I simply shave with my electric razor and then continue to moisutrize over the burn, my marks eventually fade. Dont pick at all or it will just leave redness and could aggravate acne.

Shaving does suck and you just gotta find that routine which works for ya. I am also on accutane 3 1/2 months 80- mg a day.

Share this post


Link to post
Share on other sites

I have prescription topical suggestions that might help you out a little bit but I’m not sure how much good it is going to do you considering that your dermatologist’s appointment is several weeks away.

I might also be way off with this because, in case you don’t already know, I’m a girl. So I apologize if this post is useless to you but I hope it is. Actually, a woman since I’m getting pretty old…

Recently, shaving my legs has become uncomfortable…almost painful in a sense because my skin is so incredibly dry due to shaving and Accutane and the fact that anything I put on my legs after shaving usually has a fragrance in it. The same time that this curiosity was taking place, the skin on my face was also getting extremely dry. My dermatologist prescribed Sellex lotion for my legs and Desodine for my face. Since I have been using both, the problems disappeared.

I think the pimples you are describing are just highly irritated ingrown hairs. Since you are prone to acne and on Accutane, your skin is probably doing a few things to increase this irritation. The Desodine lotion, in particular, is a topical steroid which could possibly help bring down the inflammation and get rid of the irritation and redness. Maybe you can call your dermatologist and suggest these two lotions after describing your situation. See if you can get a prescription phoned-in.

Good luck!

P.S. By the regimen, do you mean BP? If so, you might want to stop using it. While I understand that it’s benefits are excellent for acne-prone people, it actually can cause intense irritation while on Accutane and that might be part of the problem.

P.P.S. The fact that you are on day forty-four could also mean that this is your initial breakout. It isn’t uncommon to have one so late.

Share this post


Link to post
Share on other sites

First I am a girl, but I do shave my legs and I am on Accutane. I have always sworn by the “Intuition� (has the soap built in) and used it since day one when it came out, however my skin has been so dry that I could not use it cuz the burn after really sux. I have now switched back to the old fashioned Bic razor and use Aveeno sensitive skin shave gel, it really works great and moisturizes very well too. Maybe you may want to try some of the Aveeno shave gel and see if that helps some. eusa_think.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×